Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



A class of primary abelian groups characterized by its socles

Author: Patrick Keef
Journal: Proc. Amer. Math. Soc. 115 (1992), 647-653
MSC: Primary 20K10; Secondary 20K25
MathSciNet review: 1101986
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: The $ t$-product of a family $ {\left\{ {{G_i}} \right\}_{i \in I}}$ of abelian $ p$-groups is the torsion subgroup of $ \prod\nolimits_{i \in I} {{G_i}} $, which we denote by $ \prod\nolimits_{i \in I}^t {{G_i}} $. The $ t$-product is, in the homological sense, the direct product in the category of abelian $ p$-groups. Let $ {\mathcal{R}^s}$ be the smallest class containing the cyclic groups that is closed with respect to direct sums, summands, and $ t$-products. It is proven that two groups in $ {\mathcal{R}^s}$ are isomorphic iff their socles are isomorphic as valuated vector spaces. This generalizes a classical result on direct sums of torsion-complete groups. As is frequently the case with homomorphisms defined on products, the index sets will be assumed to be nonmeasurable.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 20K10, 20K25

Retrieve articles in all journals with MSC: 20K10, 20K25

Additional Information

Keywords: Abelian $ p$-group, direct product, direct sum
Article copyright: © Copyright 1992 American Mathematical Society